Alert archive / Georgia / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 8, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Feb 14, 2000, 2:34 AM EST for Coffee County, Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 14, 2000, 2:34 AM EST (07:34 UTC)
- Expired
- Feb 14, 2000, 3:15 AM EST
- In force
- 41 min
- Issued by
- NWS Jacksonville, FL
- Area
- Whole counties
County Coffee County, GA
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 7.6 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1230 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 142 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KJAX 140736 SVRJAX GAC069-140815- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSONVILLE FL 234 AM EST MON FEB 14 2000 THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN GEORGIA * UNTIL 315 AM EST * AT 234 AM EST NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 7 MILES WEST OF BROXTON...OR ABOUT OVER AMBROSE...STATIONARY. * THE SEVERE THUNDERSTORM WILL BE NEAR... DOUGLAS BY 240 AM EST... BROXTON BY 250 AM EST... SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCE WARNING. PREPARE TO *MOVE TO A PLACE OF SAFETY IN AN INTERIOR ROOM IN THE LOWEST FLOOR OF YOUR HOUSE OR BUSINESS IF A TORNADO IS SPOTTED. TRABERT NNNN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 13, 11:52 PM EST, 2 hours 42 minutes earlier.
Area forecast discussion, Feb 13, 11:52 PM EST, 2 hours 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 1152 PM EST SUN FEB 13 2000 SPC HAS REISSUED THE TORNADO WATCH AND SHIFTED IT SLIGHTLY TO THE WEST WHICH HAS REMOVED THE NORTHWESTERN GEORGIA COUNTIES FROM THE WATCH. CONVECTION CONTINUES DEVELOPING OVER THE SAME AREA TO OUR WEST. .JAX... GA...SCA ALTAMAHA SOUND TO FERNANDINA BEACH. FL...SCA FERNANDINA BEACH TO FLAGLER BEACH. TRABERT
In the hours before
Special weather statement, Feb 13, 11:55 PM EST, 2 hours 39 minutes before
AMZ435-450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-141100- NORTHEAST FLORIDA/SOUTHEAST GEORGIA HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 1155 PM EST SUN FEB 13 2000 ...ISOLATED SEVERE THUNDERSTORMS POSSIBLE OVERNIGHT... AREAS OF STRONG THUNDERSTORMS WILL MOVE NORTHEAST ACROSS PORTIONS OF THE AREA OVERNIGHT. THESE STORMS ARE IN ADVANCE OF A DEVELOPING STORM SYSTEM OVER THE MISSISSIPPI VALLEY. STRONGEST STORMS WILL AFFECT THE SUWANNEE RIVER VALLEY AREA OF NORTH FLORIDA AND MUCH OF SOUTHEAST GEORGIA TONIGHT. WIND GUSTS OVER 40 MPH...HAIL...AND DEADLY LIGHTNING ARE POSSIBLE IN THE STRONGEST STORMS. ISOLATED TORNADOES ARE ALSO POSSIBLE...MAINLY IN GEORGIA AND THE BIG BEND AREA OF FLORIDA. RESIDENTS SHOULD REMAIN ALERT TO THE POSSIBILITY OF SEVERE WEATHER TONIGHT. TONE ALERT FEATURES ON WEATHER RADIOS SHOULD BE LEFT ON AS WELL. SPOTTER ACTIVATION IS REQUESTED TONIGHT. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.NWSJAX.NOAA.GOV. CARROLL
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 14, 3:20 AM EST | Severe Thunderstorm Warning | JAX | Pierce | 30 min |
| Feb 14, 4:45 AM EST | Severe Thunderstorm Warning | JAX | Echols | 45 min |
| Feb 14, 4:49 AM EST | Severe Thunderstorm Warning | JAX | Appling, Jeff Davis | 51 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.